Alert archive / Pennsylvania / Flash Flood Watches in 2021

Flash Flood Watch 4, NWS Pittsburgh, PA

August 17, 202114 counties in Pennsylvania; 9 counties in West Virginia; 11 counties in Ohio

NWS Pittsburgh, PA issued this flash flood watch at Aug 17, 2021, 1:28 PM EDT for 14 counties in Pennsylvania; 9 counties in West Virginia; 11 counties in Ohio. It took effect at Aug 18, 2021, 5:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2021, 1:28 PM EDT (17:28 UTC)
In effect from
Aug 18, 2021, 5:00 AM EDT
Expired
Aug 18, 2021, 4:48 PM EDT
In force
12 hr
Issued by
NWS Pittsburgh, PA
Flood severity
None
All 34 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Monongalia County, WV, Ohio County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 28 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

851 
WGUS61 KPBZ 171728
FFAPBZ

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Pittsburgh PA
128 PM EDT Tue Aug 17 2021

OHZ049-050-058-059-068-069-PAZ008-009-014>016-020>023-029-031-
073>076-WVZ001>004-012-021-509>514-180300-
/O.NEW.KPBZ.FF.A.0004.210818T0900Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Venango-
Forest-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Higher Elevations of
Westmoreland-Fayette-Higher Elevations of Fayette-Hancock-Brooke-
Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern
Monongalia and Northwestern Preston-Preston-Eastern Preston-
Western Tucker-Eastern Tucker-
Including the cities of Canonsburg, Thomas, New Kensington,
Punxsutawney, Caldwell, Pittsburgh Metro Area, New Martinsville,
Greensburg, Hendricks, Steubenville, Ligonier, Beaver Falls,
Butler, Indiana, Aliquippa, Rowlesburg, Terra Alta, Champion,
Coopers Rock, Hazelton, Murrysville, Weirton, St. Clairsville,
Tionesta, Kittanning, Woodsfield, Moundsville, Ford City,
Morgantown, Ohiopyle, Ambridge, Kingwood, Cadiz, Oil City,
Clarion, Uniontown, Latrobe, Monessen, Franklin, Canaan Valley,
Davis, Monaca, Wheeling, Wellsburg, Parsons, Lower Burrell,
Cambridge, Saint George, Donegal, Washington, Waynesburg,
Fairmont, Martins Ferry, Bruceton Mills, Brookville, and
Follansbee
128 PM EDT Tue Aug 17 2021

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY 
EVENING...

The National Weather Service in Pittsburgh has issued a

* Flash Flood Watch for Portions of east central Ohio, including the 
  following areas, Belmont, Guernsey, Harrison, Jefferson OH, Monroe 
  and Noble. Portions of Pennsylvania, including the following 
  areas, Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette, 
  Forest, Greene, Higher Elevations of Fayette, Higher Elevations of 
  Westmoreland, Indiana, Jefferson PA, Venango, Washington and 
  Westmoreland. Portions of West Virginia, including the following 
  areas, Brooke, Eastern Preston, Eastern Tucker, Hancock, Marion, 
  Marshall, Monongalia, Ohio, Preston, Ridges of Eastern Monongalia 
  and Northwestern Preston, Western Tucker and Wetzel.

* From late tonight through Wednesday evening.

* Showers and isolated thunderstorms are expected Wednesday as the 
  remnants of Tropical Storm Fred move through the region.  Heavy 
  rain on increasingly saturated grounds will increased the threat 
  for flash flooding. Rainfall amounts between 1.5 to 2.5 inches 
  will be possible with potential for locally higher amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$
7 follow-up statements
335 
WGUS61 KPBZ 180010
FFAPBZ

Flood Watch
National Weather Service Pittsburgh PA
810 PM EDT Tue Aug 17 2021


OHZ049-050-058-059-068-069-PAZ008-009-014>016-020>023-029-031-
073>076-WVZ001>004-012-021-509>514-180815-
/O.CON.KPBZ.FF.A.0004.210818T0900Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Venango-
Forest-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Cadiz, Steubenville, Cambridge, 
Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Oil City, 
Franklin, Tionesta, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, 
Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, 
Moundsville, New Martinsville, Fairmont, Morgantown, 
Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, 
Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
810 PM EDT Tue Aug 17 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

The Flash Flood Watch continues for

* Portions of east central Ohio, Pennsylvania, and West 
  Virginia, including the following areas, in east central Ohio, 
  Belmont, Guernsey, Harrison, Jefferson OH, Monroe, and Noble. 
  In Pennsylvania, Allegheny, Armstrong, Beaver, Butler, 
  Clarion, Fayette, Forest, Greene, Higher Elevations of 
  Fayette, Higher Elevations of Westmoreland, Indiana, Jefferson 
  PA, Venango, Washington, and Westmoreland. In West Virginia, 
  Brooke, Eastern Preston, Eastern Tucker, Hancock, Marion, 
  Marshall, Monongalia, Ohio, Preston, Ridges of Eastern 
  Monongalia and Northwestern Preston, Western Tucker, and 
  Wetzel. 

* From 5 AM EDT Wednesday through Wednesday evening

* Moderate to heavy rainfall associated with the remnants of
  Tropical Depression Fred will support possible flash flooding,
  particularly in urban and poor drainage areas. Rainfall amounts
  between 1.5 to 2.5 inches are probable, with locally higher 
  amounts expected. 
  
Widespread

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
697 
WGUS61 KPBZ 180011 CCA
FFAPBZ

Flood Watch...CORRECTED
National Weather Service Pittsburgh PA
811 PM EDT Tue Aug 17 2021


OHZ049-050-058-059-068-069-PAZ008-009-014>016-020>023-029-031-
073>076-WVZ001>004-012-021-509>514-180815-
/O.COR.KPBZ.FF.A.0004.210818T0900Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Venango-
Forest-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Cadiz, Steubenville, Cambridge, 
Martins Ferry, St. Clairsville, Caldwell, Woodsfield, Oil City, 
Franklin, Tionesta, Butler, Clarion, Punxsutawney, Brookville, 
Aliquippa, Beaver Falls, Ambridge, Monaca, Pittsburgh Metro Area,
Kittanning, Ford City, Indiana, Washington, Canonsburg, 
Waynesburg, Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, 
Champion, Ohiopyle, Weirton, Follansbee, Wellsburg, Wheeling, 
Moundsville, New Martinsville, Fairmont, Morgantown, 
Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, 
Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
811 PM EDT Tue Aug 17 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM EDT WEDNESDAY
THROUGH WEDNESDAY EVENING...

The Flash Flood Watch continues for

* Portions of east central Ohio, Pennsylvania, and West 
  Virginia, including the following areas, in east central Ohio, 
  Belmont, Guernsey, Harrison, Jefferson OH, Monroe, and Noble. 
  In Pennsylvania, Allegheny, Armstrong, Beaver, Butler, 
  Clarion, Fayette, Forest, Greene, Higher Elevations of 
  Fayette, Higher Elevations of Westmoreland, Indiana, Jefferson 
  PA, Venango, Washington, and Westmoreland. In West Virginia, 
  Brooke, Eastern Preston, Eastern Tucker, Hancock, Marion, 
  Marshall, Monongalia, Ohio, Preston, Ridges of Eastern 
  Monongalia and Northwestern Preston, Western Tucker, and 
  Wetzel. 

* From 5 AM EDT Wednesday through Wednesday evening

* Moderate to heavy rainfall associated with the remnants of
  Tropical Depression Fred will support possible flash flooding,
  particularly in urban and poor drainage areas. Rainfall amounts
  between 1.5 to 2.5 inches are probable, with locally higher
  amounts expected. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
000 
WGUS61 KPBZ 180650
FFAPBZ

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Pittsburgh PA
250 AM EDT Wed Aug 18 2021

OHZ039>041-048-057-PAZ007-013-181500-
/O.EXA.KPBZ.FF.A.0004.210818T0900Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscarawas-Carroll-Columbiana-Coshocton-Muskingum-Mercer-Lawrence-
Including the cities of New Castle, Coshocton, Ellwood City, New
Philadelphia, Zanesville, Grove City, Sharon, Hermitage, Salem,
Carrollton, Columbiana, East Liverpool, Malvern, and Dover
250 AM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Pittsburgh has expanded the

* Flash Flood Watch to include Portions of east central Ohio, 
  including the following areas, Carroll, Columbiana, Coshocton, 
  Muskingum and Tuscarawas. Portions of Pennsylvania, including the 
  following areas, Lawrence and Mercer.

* Through this evening.

* Showers and isolated thunderstorms are expected today as the 
  remnants of Tropical Storm Fred move through the region. Heavy 
  rain on an already saturated ground will increase the threat for 
  flash flooding. Rainfall amounts between 1.0 and 2.0 inches are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

OHZ049-050-058-059-068-069-PAZ008-009-014>016-020>023-029-031-
073>076-WVZ001>004-012-021-509>514-181500-
/O.CON.KPBZ.FF.A.0004.210818T0900Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Venango-
Forest-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Greene-Westmoreland-Higher Elevations of
Westmoreland-Fayette-Higher Elevations of Fayette-Hancock-Brooke-
Ohio-Marshall-Wetzel-Marion-Monongalia-Ridges of Eastern
Monongalia and Northwestern Preston-Preston-Eastern Preston-
Western Tucker-Eastern Tucker-
Including the cities of Canonsburg, Thomas, New Kensington,
Punxsutawney, Caldwell, Pittsburgh Metro Area, New Martinsville,
Greensburg, Hendricks, Steubenville, Ligonier, Beaver Falls,
Butler, Indiana, Aliquippa, Rowlesburg, Terra Alta, Champion,
Coopers Rock, Hazelton, Murrysville, Weirton, St. Clairsville,
Tionesta, Kittanning, Woodsfield, Moundsville, Ford City,
Morgantown, Ohiopyle, Ambridge, Kingwood, Cadiz, Oil City,
Clarion, Uniontown, Latrobe, Monessen, Franklin, Canaan Valley,
Davis, Monaca, Wheeling, Wellsburg, Parsons, Lower Burrell,
Cambridge, Saint George, Donegal, Washington, Waynesburg,
Fairmont, Martins Ferry, Bruceton Mills, Brookville, and
Follansbee
250 AM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of east central Ohio, including the following areas, 
  Belmont, Guernsey, Harrison, Jefferson OH, Monroe and Noble. 
  Portions of Pennsylvania, including the following areas, 
  Allegheny, Armstrong, Beaver, Butler, Clarion, Fayette, Forest, 
  Greene, Higher Elevations of Fayette, Higher Elevations of 
  Westmoreland, Indiana, Jefferson PA, Venango, Washington and 
  Westmoreland. Portions of West Virginia, including the following 
  areas, Brooke, Eastern Preston, Eastern Tucker, Hancock, Marion, 
  Marshall, Monongalia, Ohio, Preston, Ridges of Eastern Monongalia 
  and Northwestern Preston, Western Tucker and Wetzel.

* Through this evening.

* Showers and isolated thunderstorms are expected today as the 
  remnants of Tropical Storm Fred move through the region. Heavy 
  rain on an already saturated ground will increase the threat for 
  flash flooding. Rainfall amounts between 1.0 and 2.0 inches are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$
233 
WGUS61 KPBZ 181345
FFAPBZ

Flood Watch
National Weather Service Pittsburgh PA
945 AM EDT Wed Aug 18 2021

OHZ048-057-181445-
/O.CAN.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coshocton-Muskingum-
Including the cities of Coshocton and Zanesville
945 AM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for A portion of east central Ohio, including 
the following areas, Coshocton and Muskingum. has been cancelled.

The Flood Watch is cancelled.

$$

OHZ039>041-049-050-058-059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-509>514-182145-
/O.CON.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscarawas-Carroll-Columbiana-Harrison-Jefferson OH-Guernsey-
Belmont-Noble-Monroe-Mercer-Venango-Forest-Lawrence-Butler-
Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-
Wetzel-Marion-Monongalia-Ridges of Eastern Monongalia and
Northwestern Preston-Preston-Eastern Preston-Western Tucker-
Eastern Tucker-
Including the cities of Sharon, Parsons, Canonsburg, Thomas, New
Kensington, Punxsutawney, Caldwell, Pittsburgh Metro Area, New
Martinsville, Greensburg, Hendricks, Steubenville, Ligonier,
Indiana, Butler, Beaver Falls, Aliquippa, Bruceton Mills,
Rowlesburg, Terra Alta, Champion, New Philadelphia, Coopers Rock,
Grove City, Murrysville, Weirton, St. Clairsville, Tionesta,
Carrollton, Kittanning, Woodsfield, Moundsville, Malvern, Ford
City, Morgantown, Ohiopyle, Ambridge, Kingwood, Hazelton, Cadiz,
Oil City, Clarion, Uniontown, Latrobe, Ellwood City, Monessen,
Columbiana, Canaan Valley, East Liverpool, Davis, Monaca,
Wheeling, Wellsburg, Dover, New Castle, Lower Burrell, Cambridge,
Saint George, Donegal, Hermitage, Washington, Waynesburg,
Fairmont, Martins Ferry, Salem, Brookville, Follansbee, and
Franklin
945 AM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The Flash Flood Watch continues for

* Portions of east central Ohio, including the following areas, 
  Belmont, Carroll, Columbiana, Guernsey, Harrison, Jefferson OH, 
  Monroe, Noble and Tuscarawas. Portions of Pennsylvania, including 
  the following areas, Allegheny, Armstrong, Beaver, Butler, 
  Clarion, Fayette, Forest, Greene, Higher Elevations of Fayette, 
  Higher Elevations of Westmoreland, Indiana, Jefferson PA, 
  Lawrence, Mercer, Venango, Washington and Westmoreland. Portions 
  of West Virginia, including the following areas, Brooke, Eastern 
  Preston, Eastern Tucker, Hancock, Marion, Marshall, Monongalia, 
  Ohio, Preston, Ridges of Eastern Monongalia and Northwestern 
  Preston, Western Tucker and Wetzel.

* Until 8 PM EDT this evening.

* Showers and isolated thunderstorms are expected today as the 
  remnants of Tropical Depression Fred move through the region. 
  Heavy rain on an already saturated ground will increase the threat 
  for flash flooding. An additional 1.0 to 1.5 inches is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

SH
067 
WGUS61 KPBZ 181638
FFAPBZ

Flood Watch
National Weather Service Pittsburgh PA
1238 PM EDT Wed Aug 18 2021

OHZ039-058-059-068-069-PAZ031-WVZ004-012-021-509>514-181745-
/O.CAN.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscarawas-Guernsey-Belmont-Noble-Monroe-Greene-Marshall-Wetzel-
Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern
Preston-Preston-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Caldwell, New Martinsville, Hendricks,
Hazelton, Rowlesburg, Terra Alta, New Philadelphia, Coopers Rock,
St. Clairsville, Woodsfield, Moundsville, Morgantown, Kingwood,
Parsons, Canaan Valley, Davis, Dover, Thomas, Cambridge, Saint
George, Waynesburg, Fairmont, Martins Ferry, and Bruceton Mills
1238 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Portions of east central Ohio, including 
the following areas, Belmont, Guernsey, Monroe, Noble and 
Tuscarawas. Portions of southwest Pennsylvania, including the 
following area, Greene. Portions of West Virginia, including the 
following areas, Eastern Preston, Eastern Tucker, Marion, Marshall, 
Monongalia, Preston, Ridges of Eastern Monongalia and Northwestern 
Preston, Western Tucker and Wetzel. has been cancelled.

The Flood Watch is cancelled.

$$

OHZ040-041-049-050-PAZ007>009-013>016-020>023-029-073>076-WVZ001>003-
190000-
/O.CON.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Columbiana-Harrison-Jefferson OH-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Indiana-Washington-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-
Including the cities of Sharon, Canonsburg, New Kensington,
Punxsutawney, Pittsburgh Metro Area, Greensburg, Steubenville,
Ligonier, Indiana, Butler, Beaver Falls, Aliquippa, Champion,
Hermitage, Grove City, Murrysville, Weirton, Tionesta,
Carrollton, Kittanning, Uniontown, Malvern, Ford City, Ohiopyle,
Ambridge, Cadiz, Oil City, Clarion, Latrobe, Monessen,
Columbiana, East Liverpool, Monaca, Wheeling, Wellsburg, New
Castle, Lower Burrell, Ellwood City, Donegal, Washington, Salem,
Brookville, Follansbee, and Franklin
1238 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The Flash Flood Watch continues for

* Portions of east central Ohio, including the following areas, 
  Carroll, Columbiana, Harrison and Jefferson OH. Portions of 
  Pennsylvania, including the following areas, Allegheny, Armstrong, 
  Beaver, Butler, Clarion, Fayette, Forest, Higher Elevations of 
  Fayette, Higher Elevations of Westmoreland, Indiana, Jefferson PA, 
  Lawrence, Mercer, Venango, Washington and Westmoreland. Portions 
  of West Virginia, including the following areas, Brooke, Hancock 
  and Ohio.

* Until 8 PM EDT this evening.

* Showers and isolated thunderstorms are expected today as the 
  remnants of Fred move through the region. Heavy rain on an already 
  saturated ground will increase the threat for flash flooding. An 
  additional 0.5 to 1.00 inches is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

SH
861 
WGUS61 KPBZ 181917
FFAPBZ

Flood Watch
National Weather Service Pittsburgh PA
317 PM EDT Wed Aug 18 2021

OHZ040-041-049-050-PAZ007-013-020-029-075-076-WVZ001>003-182030-
/O.CAN.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll-Columbiana-Harrison-Jefferson OH-Mercer-Lawrence-Beaver-
Washington-Fayette-Higher Elevations of Fayette-Hancock-Brooke-
Ohio-
Including the cities of Sharon, Canonsburg, Steubenville, Beaver
Falls, Aliquippa, Champion, Hermitage, Grove City, Weirton,
Carrollton, Uniontown, Malvern, Ambridge, Cadiz, Columbiana, East
Liverpool, Monaca, Wheeling, Wellsburg, New Castle, Ellwood City,
Washington, Salem, Ohiopyle, and Follansbee
317 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Portions of east central Ohio, including 
the following areas, Carroll, Columbiana, Harrison and Jefferson OH. 
Portions of Pennsylvania, including the following areas, Beaver, 
Fayette, Higher Elevations of Fayette, Lawrence, Mercer and 
Washington. Portions of West Virginia, including the following 
areas, Brooke, Hancock and Ohio. has been cancelled.

The Flood Watch is cancelled.

$$

PAZ008-009-014>016-021>023-073-074-190000-
/O.CON.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Venango-Forest-Butler-Clarion-Jefferson PA-Allegheny-Armstrong-
Indiana-Westmoreland-Higher Elevations of Westmoreland-
Including the cities of Lower Burrell, Ligonier, Murrysville, New
Kensington, Punxsutawney, Pittsburgh Metro Area, Donegal,
Greensburg, Clarion, Oil City, Latrobe, Tionesta, Monessen,
Franklin, Indiana, Butler, Kittanning, Ford City, and Brookville
317 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The Flash Flood Watch continues for

* Portions of northwest, southwest, and western Pennsylvania, 
  including the following areas, in northwest Pennsylvania, Forest, 
  Jefferson PA and Venango. In southwest Pennsylvania, Higher 
  Elevations of Westmoreland. In western Pennsylvania, Allegheny, 
  Armstrong, Butler, Clarion, Indiana and Westmoreland.

* Until 8 PM EDT this evening.

* Showers will persist as the remnants of Fred move through the 
  region. Heavy rain on an already saturated ground will increase 
  the threat for flash flooding. An additional 0.5 to 1.00 inches is 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$
212 
WGUS61 KPBZ 182048
FFAPBZ

Flood Watch
National Weather Service Pittsburgh PA
448 PM EDT Wed Aug 18 2021

PAZ008-009-014>016-021>023-073-074-182200-
/O.CAN.KPBZ.FF.A.0004.000000T0000Z-210819T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Venango-Forest-Butler-Clarion-Jefferson PA-Allegheny-Armstrong-
Indiana-Westmoreland-Higher Elevations of Westmoreland-
Including the cities of Lower Burrell, Ligonier, Murrysville, New
Kensington, Punxsutawney, Pittsburgh Metro Area, Donegal,
Greensburg, Clarion, Oil City, Latrobe, Tionesta, Monessen,
Franklin, Indiana, Butler, Kittanning, Ford City, and Brookville
448 PM EDT Wed Aug 18 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Portions of northwest, southwest, and 
western Pennsylvania, including the following areas, in northwest 
Pennsylvania, Forest, Jefferson PA and Venango. In southwest 
Pennsylvania, Higher Elevations of Westmoreland. In western 
Pennsylvania, Allegheny, Armstrong, Butler, Clarion, Indiana and 
Westmoreland. has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood watch went out at Aug 17, 9:06 AM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Aug 17, 9:06 AM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
906 AM EDT Tue Aug 17 2021

.SYNOPSIS...
Remnants of Tropical Storm Fred will create periods of heavier rain
through Wednesday. Seasonable but humid conditions will remain into
the weekend and provide daily shower chances.

&&

.NEAR TERM /THROUGH TONIGHT/...
Mostly scattered showers are expected through this evening with the
passing of weak vorticity in advance of Tropical Storm Fred remnants.
Deep moisture may allow for localized heavy rain, but weak
instability and little shear should preclude any widespread threat
while keeping any lightning activity isolated. Excessive cloud cover
will limit diurnal heating and keep area temperature about 5 degrees
below average.

Brief shortwave ridging and the loss of (minimal) diurnal heating
should reduce shower activity tonight as TS Fred approaches WV. The
dry period will likely be brief as rain returns early Wednesday
morning with the low continuing its trek northeast ahead of the broad
troughing over the central U.S.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
TS Fred and its associated low is progged to reach Central WV by
Wednesday morning, and continue NNEwd through the day.

Models trended westward with the heavier precip on the 00Z run.
Ensembles and individual operational models differences indicate some
continued uncertainty in the exact track of the low, and the
resulting heavy rain potential. Went with a model blend with some WPC
input for the QPF to account for some of the uncertainty. This
results in a general 1 to 1.75 inch rain for much of Wrn PA and Nrn
WV, with lesser amounts to the N and W. Will continue to mention a
heavy rain/localized flooding potential in the Hazardous Weather
Outlook for now, and monitor future trends. A few thunderstorms are
also possible, though model progged instability is lacking, though a
brief period of favorable shear is possible depending on the track
of the low.

The remnant low should exit Wednesday evening, with POPs quickly
decreasing. Another shortwave trough is progged to slowly approach
the Upper Ohio Valley region Thursday, with scattered to numerous
showers/tstms by afternoon. A diminishing trend is expected Thursday
night, though scattered showers are still possible with the trough.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Seasonable warm and humid weather is then expected through Sunday
under weak troughing aloft. Shortwaves moving through the trough, and
diurnal instability, should result in occasional shower and
thunderstorm chances through the weekend. Dry weather should return
by Monday under a building ridge.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
Showers will remain scattered today and expect mostly VFR with mid-
level cigs the majority of the day after improvement this morning.
Have left out any mention of thunder as the probabilities that a
storm will hit a port remain low.

IFR in widespread rain looks likely starting early Wednesday morning
as the remnants of T.S. Fred impact the region.

.Outlook...
Ocnl restrictions are possible thru Fri as disturbances cross the
region in moist swly flow aloft.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Aug 17, 3:44 AM EDT, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
344 AM EDT Tue Aug 17 2021

OHZ050-059-068-069-PAZ014>016-020>023-029-031-073>076-WVZ001>004-012-
021-509>514-180745-
Jefferson OH-Belmont-Noble-Monroe-Butler-Clarion-Jefferson PA-Beaver-
Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
344 AM EDT Tue Aug 17 2021

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A period of heavy rain is possible Wednesday with the remnants of
Tropical Storm Fred, resulting in a potential for localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048-049-057-058-PAZ007>009-013-180745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Muskingum-Guernsey-
Mercer-Venango-Forest-Lawrence-
344 AM EDT Tue Aug 17 2021

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania and southwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Flash Flood Watches in Pennsylvania, 2021Flash Flood Watches in Ohio, 2021Flash Flood Watches in West Virginia, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.